# SDR 2001FA0000607

- Difficulty date: November 14, 2001
- Submitted: December 6, 2001
- Operation: General aviation
- Aircraft: N3390Y
- Make and model: Cessna 182E
- Aircraft serial: 18254390
- Aircraft time: 3,250 hours
- Engine: Cont O470R
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 6310
- Part serial: 93030027
- Condition: Failed
- Location: Rt & Lt
- Part time: 231 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

ENGINE RAN A LITTLE ROUGH WHEN STARTED. RAN SMOOTHLY AFTER WARMING UP.  A 45 MIN FLIGHT WAS MADE AND THEN ENGINE WAS SHUT DOWN.  THE ENGINE STARTED AGAIN WITH NO PROBLEM.  ABOUT 45 MINUTES INTO THE NEXT LEG, THE ENGINE BEGAN RUNNING ROUGH AND MISSING.  INITIALLY, CARBURATOR ICE WAS SUSPECTED AND CARB HEAT WAS APPLIED.  AFTER ABOUT 15 MIN OF FULL CARB HEAT, THE ENGINE APPEARED TO RUN SMOOTHLY.  RETURNED TO HOME AIPORT (30 MIN) AND LANDED WITH NO PROBLEM.   CARB ICE WAS NOT EXPECTED AS THE HUMIDITY WAS LOW (20 PERCENT).  ANOTHER SOURCE FOR THE ENGINE ROUGHNESS WAS LOOKED FOR.  IT WAS DISCOVERED THAT ENGINE WOULD NOT START.  IGNITION WAS CHECKED AND IT WAS DISCOVERED THE BOTH MAGNETOS IMPULSE COUPLINGS HAD FAILED
